MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC181000
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient medications include acetaminophen, aspirin, glucosamine, lisinopril, multivitamin with minerals, ocular lubricant, simvastatin, ubiquinone, and vitamin e.(b)(4).Imaging evaluation summary ¿ ct images were received by gore from the facility and an imaging evaluation was performed.There appeared to be calcium present in the distal left common iliac artery (lci), with a lack of wall apposition at the distal end of the implanted device on the left side.There appeared to be contrast outside of the distal end of the device on the lci, as well as contrast outside of the device on the arterial and delay phases.Finally, there appeared to be a patent lumbar artery and a distal type i endoleak present.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to endoleak and aneurysm enlargement.Users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Per ifu, key anatomic elements that may affect successful exclusion of the aneurysm include significant calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.
 
Event or Problem Description
On (b)(6) 2017, the patient was implanted with four gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.Computed tomography (ct) images received on october 15, 2018, reportedly revealed a lack of distal device apposition to the vessel wall on the left side, contributing to a type ib endoleak.Aneurysmal growth was reportedly noted in the left common iliac artery (amount unknown).A type ii endoleak was also reportedly identified.On (b)(6) 2018, the patient underwent a re-intervention procedure whereby the aneurysm was coil-embolized, and an additional stent graft was implanted distally on the left side to treat the type ii and ib endoleaks, respectively.The endoleaks were resolved and the patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8055955
Report Number2953161-2018-00096
Device Sequence Number1526626
Product Code MIH
UDI-Device Identifier00733132618743
UDI-Public00733132618743
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2019
Device Catalogue NumberPLC181000
Device Lot Number15138876
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient Weight72